Alert archive / Iowa / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 196, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 29, 2005, 9:06 PM CDT for Dallas County, Iowa. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2005, 9:06 PM CDT (02:06 UTC)
- Expired
- Jun 29, 2005, 9:48 PM CDT
- In force
- 42 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Dallas County, IA
The radar
The Des Moines radar (KDMX), 30 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1390 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 2195 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDMX 300205 SVRDMX IAC049-300245- /O.NEW.KDMX.SV.W.0196.050630T0206Z-050630T0245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 906 PM CDT WED JUN 29 2005 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DALLAS COUNTY IN CENTRAL IOWA. * UNTIL 945 PM CDT. * AT 903 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR PANORA...OR 38 MILES WEST OF DES MOINES...AND MOVING EAST AT 65 MPH. * THE SEVERE THUNDERSTORM WILL BE... 5 MILES NORTH OF ADEL BY 915 PM CDT. NEAR DALLAS CENTER BY 920 PM CDT. NEAR GRANGER BY 930 PM CDT. THE LOCATIONS OF REDFIELD AND MINBURN ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. GO TO A BASEMENT OR SMALL INTERIOR ROOM. EXTENSIVE DAMAGE IS LIKELY. EVACUATE MOBILE HOMES...AND SEEK SHELTER IN A STURDY BUILDING. SEVERE STRAIGHT LINE WINDS CAN SOUND LIKE A TORNADO...AND PRODUCE SIMILAR DAMAGE. LAT...LON 4185 9428 4151 9424 4152 9381 4186 9383 $$ JUNGBLUTH
2 follow-up statements
000 WWUS53 KDMX 300220 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 919 PM CDT WED JUN 29 2005 IAC049-300245- /O.CON.KDMX.SV.W.0196.000000T0000Z-050630T0245Z/ DALLAS IA- 919 PM CDT WED JUN 29 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR DALLAS COUNTY UNTIL 945 PM CDT... AT 916 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS NEAR 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PERRY TO DE SOTO...OR ALONG A LINE EXTENDING FROM 31 MILES NORTHWEST OF DES MOINES TO 24 MILES WEST OF DES MOINES...AND MOVING EAST AT 55 MPH. SEVERE THUNDERSTORMS WILL BE... NEAR WOODWARD BY 925 PM CDT. NEAR WAUKEE BY 930 PM CDT. THE LOCATIONS OF PERRY MUNICIPAL AIRPORT...MINBURN...VAN METER... BOUTON AND GRANGER ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS. A SECOND LINE OF STORMS NEAR PANORA WILL MOVE ACROSS THE COUNTY...PROLONGING THE WIND THREAT. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4185 9428 4151 9424 4152 9381 4186 9383 $$ JUNGBLUTH
000 WWUS53 KDMX 300248 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 947 PM CDT WED JUN 29 2005 IAC049-300257- /O.EXP.KDMX.SV.W.0196.000000T0000Z-050630T0245Z/ DALLAS IA- 947 PM CDT WED JUN 29 2005 ...THE SEVERE THUNDERSTORM WARNING FOR DALLAS COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 942 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. IF YOU HAVE EXPERIENCED ANY SEVERE WEATHER OR HAD DAMAGE FROM THESE STORMS...PLEASE CALL 1-800-SKYWARN OR REPORT IT TO YOUR LOCAL LAW ENFORCEMENT OFFICIALS. LAT...LON 4185 9428 4151 9424 4152 9381 4186 9383 $$ JUNGBLUTH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:35 PM CDT, 5 hours 31 minutes earlier.
Area forecast discussion, Jun 29, 3:35 PM CDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 335 PM CDT WED JUN 29 2005 .DISCUSSION... MOST OF WX ACTION OVR FOR THE FCST PD WL BE IN THE FIRST PD WITH VIGOROUS SYS MOVG THRU TNGT. XPCT TSRA INIT SHORTLY AFTER ZN RELEASE OVR NWRN IA WITH A SIG EVENT TAKING PLACE TNGT AS STG JET AND STEEP LAPSE RATES ARE IN PLACE OVR THE CWA. MAIN THREAT WL BE N OF U.S. HWY 30 WITH TIMING BEING FRM LATE THIS AFTN THRU MIDN. COOLER AND DRIER WX ON TAP POST FROPA WITH BUBBLE HIGH MOVG THRU CNTRL U.S. THU THROUGH SAT. NXT ROUND WL COME IN THE SAT NGT THRU SUN NGT WITH THTE 4TH LOOKING TO BE ALRIGHT ATTM. STILL RECOVERING FM LIGHTNING STRIKE EARLIER TDA SO ANAL LMTD TO 1ST PD FOR THE MOST PART. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 29, 5:55 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 555 PM CDT WED JUN 29 2005 IAZ004>007-015>017-023>028-033>039-044>050-301030- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- 555 PM CDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL AND CENTRAL IOWA NORTH OF HIGHWAY 30. .DAY ONE...TONIGHT THUNDERSTORMS WILL OVERSPREAD THE REMAINDER OF THE AREA THIS EVENING. SEVERE STORMS ARE LIKELY WITH THIS ACTIVITY. SUPERCELLS WITH GOLFBALL SIZED HAIL...70 MPH WINDS AND AN ISOLATED TORNADO WILL BE POSSIBLE INITIALLY WEST OF INTERSTATE 35. THESE STORMS MAY EVOLVE INTO A DAMAGING WIND EVENT AS IT PROGRESSES TO THE EAST WITH THE MAIN THREAT BECOMING STRAIGHT LINE WINDS UP TO 75 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA SATURDAY NIGHT THROUGH SUNDAY NIGHT. A FEW SEVERE STORMS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING THROUGH 11 PM. ACTIVATION MAY ALSO BE POSSIBLE SATURDAY NIGHT THROUGH SUNDAY NIGHT. IAZ057>062-070>075-081>086-092>097-301030- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 555 PM CDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND CENTRAL IOWA MAINLY SOUTH OF HIGHWAY 30. .DAY ONE...TONIGHT THUNDERSTORMS WILL OVERSPREAD THE REMAINDER OF THE AREA THIS EVENING. SEVERE STORMS ARE POSSIBLE WITH QUARTER SIZED HAIL AND WIND GUSTS TO 65 MPH BEING THE MAIN THREATS. AN ISOLATED TORNADO WILL BE POSSIBLE EARLY THIS EVENING WEST OF INTERSTATE 35. DAMAGING WINDS WILL BECOME THE PRIMARY THREAT AFTER 9 PM AS THE STORMS PROGRESS TO THE EAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA SUNDAY AND SUNDAY NIGHT. A FEW SEVERE STORMS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT THROUGH 1 AM. ADDITIONAL SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY. DONAVON/KINNEY/FAB
In the hours before
Local storm report, Jun 29, 8:39 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
839 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 2 N MARNE 41.48N 95.11W
06/29/2005 CASS IA LAW ENFORCEMENT
BARN BLOWN DOWN...POWER LINES DOWN.
&&
RVACHALELocal storm report, Jun 29, 8:44 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
844 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM TSTM WND DMG LOHRVILLE 42.27N 94.55W
06/29/2005 CALHOUN IA BROADCAST MEDIA
TREES AND POWER LINES DOWN. FROM KCCI.
0832 PM TSTM WND DMG BOXHOLM 42.17N 94.11W
06/29/2005 BOONE IA BROADCAST MEDIA
CAMPER TRAILER OVERTURNED. TREES ON HIGHWAY 169. FROM
KCCI.
&&
SMALLLocal storm report, Jun 29, 8:53 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
853 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM TSTM WND DMG 9 NW OGDEN 42.13N 94.15W
06/29/2005 BOONE IA LAW ENFORCEMENT
TREES DOWN ON HIGHWAY 169. REMOVED BY BUS LOAD OF PEOPLE.
0834 PM TSTM WND DMG FORT DODGE 42.51N 94.18W
06/29/2005 WEBSTER IA BROADCAST MEDIA
100 YEAR OLD TREES DOWN ON 15TH AVE NORTH...NORTH OF 3RD
AVENUE. FROM KCCI.
0834 PM TSTM WND GST OTHO 42.42N 94.15W
06/29/2005 70 MPH WEBSTER IA BROADCAST MEDIA
JUST SOUTH OF OTHO. FROM KCCI.
0851 PM TSTM WND GST JEWELL 42.31N 93.64W
06/29/2005 68 MPH HAMILTON IA MESONET
KCCI SCHOOLNET.
&&
SMALLLocal storm report, Jun 29, 8:55 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
855 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM TSTM WND GST WEBSTER CITY MUNICIPAL 42.44N 93.87W
06/29/2005 70 MPH HAMILTON IA AWOS
&&
SMALLLocal storm report, Jun 29, 8:59 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
859 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG FARNHAMVILLE 42.28N 94.42W
06/29/2005 CALHOUN IA BROADCAST MEDIA
TREES AND LIMBS ACROSS UNKNOWN HIGHWAY. FROM KICD RADIO
SPENCER.
&&
SMALLLocal storm report, Jun 29, 9:03 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
903 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM TSTM WND GST ANITA 41.44N 94.77W
06/29/2005 60 MPH CASS IA MESONET
FROM KCCI SCHOOLNET.
&&
SMALLThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:20 PM CDT | Severe Thunderstorm Warning | DMX | Audubon | 42 min |
| Jun 29, 7:22 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford | 38 min |
| Jun 29, 7:46 PM CDT | Severe Thunderstorm Warning | DMX | Greene | 45 min |
| Jun 29, 7:53 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun | 52 min |
| Jun 29, 7:53 PM CDT | Tornado Warning | DMX | Emmet | 37 min |
| Jun 29, 8:05 PM CDT | Severe Thunderstorm Warning | DMX | Carroll | 29 min |
| Jun 29, 8:10 PM CDT | Severe Thunderstorm Warning | DMX | Webster | 70 min |
| Jun 29, 8:15 PM CDT | Severe Thunderstorm Warning | DMX | Boone | 46 min |
| Jun 29, 8:24 PM CDT | Severe Thunderstorm Warning | DMX | Cass | 51 min |
| Jun 29, 8:29 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton | 54 min |
| Jun 29, 8:36 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Guthrie | 39 min |
| Jun 29, 8:41 PM CDT | Severe Thunderstorm Warning | DMX | Adair | 34 min |
| Jun 29, 8:45 PM CDT | Severe Thunderstorm Warning | DMX | Story | 27 min |
| Jun 29, 8:50 PM CDT | Severe Thunderstorm Warning | DMX | Wright | 31 min |
| Jun 29, 8:52 PM CDT | Severe Thunderstorm Warning | DMX | Hardin | 58 min |
| Jun 29, 8:54 PM CDT | Severe Thunderstorm Warning | DMX | Franklin | 64 min |
| Jun 29, 9:19 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Grundy | 59 min |
| Jun 29, 9:27 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo | 28 min |
| Jun 29, 9:33 PM CDT | Severe Thunderstorm Warning | DMX | Cass | 42 min |
| Jun 29, 9:49 PM CDT | Severe Thunderstorm Warning | DMX | Bremer | 60 min |
| Jun 29, 10:00 PM CDT | Severe Thunderstorm Warning | DMX | Union | 31 min |
| Jun 29, 10:11 PM CDT | Severe Thunderstorm Warning | DMX | Jasper | 49 min |
| Jun 29, 10:22 PM CDT | Severe Thunderstorm Warning | DMX | Marshall | 41 min |
| Jun 29, 10:41 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 49 min |
| Jun 29, 11:04 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Union | 63 min |
| Jun 29, 11:14 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor | 67 min |
| Jun 29, 11:41 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Warren | 52 min |
| Jun 29, 11:55 PM CDT | Severe Thunderstorm Warning | DMX | Marion | 53 min |
| Jun 30, 12:05 AM CDT | Severe Thunderstorm Warning | DMX | Monroe | 42 min |
| Jun 30, 12:18 AM CDT | Severe Thunderstorm Warning | DMX | Decatur, Ringgold | 59 min |
| Jun 30, 12:22 AM CDT | Severe Thunderstorm Warning | DMX | Mahaska | 54 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.